MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SUPER SHEATH INTRODUCER SHEATH; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION SUPER SHEATH INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number 28186
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the distal end of the sheath was detached.The target lesion was located at superfacial femoral artery.A 5fr x 11cm super sheath was selected for use.During the procedure, the physician inserted a non bsc closure device.After which, a non bsc wire was inserted and the sheath was removed over the wire.However, it was noted that the distal end of the sheath had separated.The leg was checked and imaged and it was noted that the distal sheath tip mark on the sheath had broken off in the sfa and travelled down to the popliteal artery.The physician then used a mach 1 guide catheter to aspirate the distal tip of the sheath out in the body and it was then lodged in the soft tissue track.Finally, the physician retrieved the distal end of the sheath out of the soft tissue track of the patient.The procedure was completed with no wire left in the sheath.No further patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Only the sheath and another manufacturer's device that was inserted in the sheath was returned.The returned product was investigated and observed that the sheath tube was torn off at the 5 mm point from the sheath tip.The rest (separated tip part) was not returned.The returned product was observed and magnified for the torn-off portion.It was observed there was a cut on the sheath tube that might had been made by sharp instrument.It looked like the rest of the broken part was and detached/torn-off when the sheath was pulled out in the procedure.
 
Event or Problem Description

Brand Name
SUPER SHEATH INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8208813
Report Number2134265-2018-64694
Device Sequence Number18882599
Product Code DYB
UDI-Device Identifier14543527181799
UDI-Public14543527181799
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K060190
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number28186
Device Catalogue Number28186
Device Lot Number18F27B4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR